Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 7:13 PM EDT for Bedford County, Botetourt County, Craig County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 13, 2021, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 50
Counties Bedford County, VA, Botetourt County, VA, Craig County, VA
The radar
The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442
WWUS81 KRNK 132313
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
713 PM EDT Fri Aug 13 2021
VAZ018-019-023-034-WVZ044-140000-
Botetourt VA-Craig VA-Bedford VA-Alleghany VA-Monroe WV-
713 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
southwestern Alleghany County in west central Virginia, northeastern
Craig County in southwestern Virginia, central Bedford County in
south central Virginia, Botetourt County in west central Virginia and
northeastern Monroe Counties in southeastern West Virginia through
800 PM EDT...
At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moneta to near Nace to New Castle. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alleghany...
Bedford...
Buchanan...
Troutville...
New Castle...
Paint Bank...
and Stewartsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3771 7970 3768 7967 3766 7968 3762 7961
3734 7934 3711 7964 3716 7970 3715 7970
3715 7971 3719 7972 3719 7974 3739 7991
3744 8027 3769 8031 3772 8025 3775 8026
TIME...MOT...LOC 2312Z 208DEG 20KT 3719 7963 3745 7988 3749 8015
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:01 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 13, 3:01 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 301 PM EDT Fri Aug 13 2021 .SYNOPSIS... A cold front will move through the area Saturday and stall over the southern Appalachians. This will result in unsettled weather into early next week with scattered to numerous showers and thunderstorms. Cooler temperatures can also be expected early next week along with abundant cloud cover. && .NEAR TERM /THROUGH SATURDAY/... As of 245 PM EDT Friday... Scattered thunderstorms expected through this evening. Scattered to numerous showers and storms expected again Saturday. Scattered strong to isolated severe storms are expected until sunset...most numerous across the Virginias. Severe thunderstorm watch #436 is in effect until 8PM along the VA Blue Ridge and foothills. After todays activity wanes, expect another muggy night with lows in the 60s mountains to the lower 70s piedmont. Threat for showers/thunderstorms will continue across WVA through the overnight per approach of the upstream cold front. This front is expected to move southeast across the OH valley tonight and essentially be on our doorstep by daybreak Saturday. Expect showers/storms to be ongoing along the front Saturday morning, becoming more prolific as the front crosses the forecast area during the day. Forecast reflects better than a 50/50 chance for wetting Saturday, rain amounts generally between 0.25 and 0.50...locally higher where thunderstorms persist. Still looking at scattered strong storms with isolated severe per temperatures warming back into the 80s to lower 90s, another unstable day. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 200 PM EDT Friday... An upper level ridge off the Southeast Coast will slow down the arrival of a cold front trying to move southeast across the Ohio Valley late Saturday. The latest models have the front moving over the mountains Saturday evening, then into northern North Carolina by sunrise Sunday morning. SPC currently has a Marginal Risk for severe thunderstorms where the lee trough reside over the piedmont. However, with the front approaching and entering the mountains during diurnal heating, expected this risk area maybe expanded westward. Also with very high PWATs, any storm can produce heavy downpours, leading to flash flooding. From initial appearances, Saturday afternoon and night will be the most active weather day of the period. Surface high pressure moves over New England Sunday and wedges south into the Carolinas Sunday night. With the upper level ridge remaining off the Southeast Coast, tropical moisture will overrun the wedge, keeping Sunday mostly cloudy. Rain chances will be best near the front (along the VA/NC border) during the day then fade through the evening. The area will be deeper into the wedge on Monday. As the winds become southeasterly, we are most likely to see extensive cloud cover with spotty areas of light rain/drizzle, moreso along the eastern slopes of the NW NC/SW VA Blue Ridge. Rain may gain intensity Monday night as remnants of TS Fred moves inland over the southeastern states with surface winds increasing from the southeast along the southern Blue Ridge. Having a wedge, abundant clouds and rain in the forecast, temperatures will run around 10F cooler than normal Sunday and Monday. High temperatures each day should not make it into the 80s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 200 PM EDT Friday... The upper level ridge will remain off the Southeast Coast with a surface wedge over the Mid Atlantic states on Tuesday. The big question is, where is Fred? The Hurricane Center has the center of the remnants of TS Fred in the vicinity of the northern GA/AL border Tuesday afternoon. Some models have the storm wobbling in this area for another day while others track it slowly to the north along the western side of the Appalachains Mountains Tuesday into Wednesday. We will have high PoPs for the Tuesday-Wednesday time-frame, then back to afternoon summer-time convection Thursday. Temperatures will remain cooler than normal Tuesday and Wednesday. Temperatures return to near normal on Thursday. For official details on Tropical Storm Fred, please refer to the guidance from NHC. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM EDT Friday... Scattered storms expected until sunset...activity diminishing after sunset. An inbound frontal boundary will likely result in upstream activity persisting across WV and the Mason Dixon. Maintained VCTS for all TAF sites until about 00Z...then removed for the overnight. Expect repeat thunderstorm threat Saturday, but more prolific in coverage as a cold front slowly moves through the central Appalachians from N-S. Any fog tonight will be patchy. Winds are expected to be mainly from the west and under 10 kts. Expect strong outflow wind gusts near thunderstorms. Forecast confidence = good. Extended Aviation Discussion... A cold front moving in from northwest will bring a better threat of storms for the weekend and into early next week, potentially enhanced by tropical moisture from Fred. So overall, aside from storms and patchy fog, should be mainly VFR, with potential for sub-VFR over the weekend if we get an easterly fetch behind the front off the Atlantic, especially at night. && .CLIMATE... As of 115 AM EDT Friday... Records for: Friday 08/13/2021 Site MaxT Year MinT Year LoMax Year HiMin Year KBLF 95 1925 46 1919 63 1966 70 2016 KDAN 102 1977 52 1930 68 1979 77 1918 KLYH 98 1935 49 1930 68 1986 75 1926 KROA 99 1926 45 1930 69 1946 74 2019 KRNK 95 1926 43 1930 64 1996 68 2016 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...RCS LONG TERM...RCS AVIATION...PM CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 1:20 PM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 120 PM EDT Fri Aug 13 2021 VAZ045>047-059-141730- Campbell-Appomattox-Buckingham-Charlotte- 120 PM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. In addition, heat index values could reach 106 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday, with damaging winds and localized flooding the main threats. Rain could be heavy at times again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>004-018>020-VAZ007-009>020-WVZ042>044-507-508-141730- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 120 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. A few storms this afternoon could be strong, with some becoming severe, producing damaging wind gusts and excessive rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ022>024-032-141730- Roanoke-Botetourt-Rockbridge-Patrick- 120 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ033>035-043-044-058-141730- Franklin-Bedford-Amherst-Henry-Pittsylvania-Halifax- 120 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. In addition, heat index values could reach 100 to 104 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ005-006-141730- Rockingham-Caswell- 120 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...This afternoon and tonight. Heat index values could reach 100 to 104 degrees this afternoon. A few strong storms are possible, with some becoming severe with damaging winds and excessive rain the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 6:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 SSW CHRISTIANSBURG 37.12N 80.42W
08/13/2021 MONTGOMERY VA NWS EMPLOYEE
A TREE WAS BLOWN DOWN ON TOP OF A VEHICLE
NEAR THE INTERSECTION OF GROVE AVENUE AND
WEST MAIN STREET.
0521 PM TSTM WND DMG 1 WSW CHRISTIANSBURG 37.14N 80.42W
08/13/2021 MONTGOMERY VA NWS EMPLOYEE
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
ALONG WADES LANE.
&&Special weather statement, Aug 13, 6:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
645 PM EDT Fri Aug 13 2021
VAZ011-018-WVZ042>044-132330-
Giles VA-Craig VA-Mercer WV-Summers WV-Monroe WV-
645 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
northern Giles, central Craig, south central Summers, southeastern
Mercer and southern Monroe Counties through 730 PM EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abbott to Oakvale. Movement was northeast
at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearisburg...
Narrows...
Athens...
Peterstown...
Paint Bank...
Sinking Creek...
and Mountain Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and west central Virginia.
&&
LAT...LON 3764 8003 3739 8025 3727 8113 3753 8095
3762 8021 3760 8015
TIME...MOT...LOC 2245Z 236DEG 16KT 3744 8012 3732 8098
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RRLocal storm report, Aug 13, 6:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 NW LAWN 37.84N 80.76W
08/13/2021 SUMMERS WV PUBLIC
MOTORIST OBSERVED TREES AND TREE LIMBS BLOWN
DOWN ALONG INTERSTATE 64 NEAR THE BORDER OF
GREENBRIER AND SUMMERS COUNTIES.
0400 PM TSTM WND DMG 2 SE ELTON 37.79N 80.79W
08/13/2021 SUMMERS WV FIRE DEPT/RESCUE
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
NEAR THE INTERSECTION OF MICHAELS WAY AND
LICK CREEK ROAD.
&&Special weather statement, Aug 13, 6:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
646 PM EDT Fri Aug 13 2021
VAZ018-022-023-132315-
Botetourt VA-Craig VA-Roanoke VA-
646 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
northwestern Roanoke, southeastern Craig and southwestern Botetourt
Counties through 715 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm over
Abbott, or over Catawba, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Castle...
Catawba...
Abbott...
and Daleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and west central Virginia.
&&
LAT...LON 3729 8012 3743 8027 3757 8010 3744 7989
TIME...MOT...LOC 2246Z 226DEG 17KT 3742 8013
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RRSpecial weather statement, Aug 13, 7:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
711 PM EDT Fri Aug 13 2021
VAZ033-034-044-045-132345-
Franklin VA-Campbell VA-Bedford VA-Pittsylvania VA-
711 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
southwestern Campbell, northern Pittsylvania, south central Bedford
and east central Franklin Counties through 745 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ajax, or near Penhook, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altavista...
Hurt...
Gretna...
Penhook...
Leesville...
Sago...
and Climax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3682 7960 3697 7969 3722 7936 3696 7916
TIME...MOT...LOC 2311Z 240DEG 24KT 3693 7955
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 13, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
713 PM EDT Fri Aug 13 2021
VAZ018-019-023-034-WVZ044-140000-
Botetourt VA-Craig VA-Bedford VA-Alleghany VA-Monroe WV-
713 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
southwestern Alleghany County in west central Virginia, northeastern
Craig County in southwestern Virginia, central Bedford County in
south central Virginia, Botetourt County in west central Virginia and
northeastern Monroe Counties in southeastern West Virginia through
800 PM EDT...
At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moneta to near Nace to New Castle. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alleghany...
Bedford...
Buchanan...
Troutville...
New Castle...
Paint Bank...
and Stewartsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3771 7970 3768 7967 3766 7968 3762 7961
3734 7934 3711 7964 3716 7970 3715 7970
3715 7971 3719 7972 3719 7974 3739 7991
3744 8027 3769 8031 3772 8025 3775 8026
TIME...MOT...LOC 2312Z 208DEG 20KT 3719 7963 3745 7988 3749 8015
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:02 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Aug 13, 12:31 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 29 min |
| Aug 13, 12:40 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Montgomery, Roanoke, City of Roanoke, City of Salem | 65 min |
| Aug 13, 12:51 PM EDT | Special Weather Statement | RNK | Pulaski | 24 min |
| Aug 13, 12:56 PM EDT | Special Weather Statement | RNK | Bath | 34 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | RNK | Botetourt | 24 min |
| Aug 13, 1:13 PM EDT | Special Weather Statement | RNK | City of Radford | 32 min |
| Aug 13, 1:23 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 13, 1:31 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 13, 1:34 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Aug 13, 1:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 13, 1:52 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| Aug 13, 1:59 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Aug 13, 2:02 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 13, 2:13 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Aug 13, 2:15 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Aug 13, 2:20 PM EDT | Special Weather Statement | RNK | Rockbridge | 25 min |
| Aug 13, 2:21 PM EDT | Special Weather Statement | RNK | Grayson | 24 min |
| Aug 13, 2:25 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 29 min |
| Aug 13, 2:40 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Aug 13, 2:56 PM EDT | Special Weather Statement | RNK | City of Roanoke | 34 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 3:03 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Aug 13, 3:09 PM EDT | Special Weather Statement | RNK | Campbell | 36 min |
| Aug 13, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 49 min |
| Aug 13, 3:45 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 60 min |
| Aug 13, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 61 min |
| Aug 13, 4:14 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| Aug 13, 4:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Aug 13, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 27 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 47 min |
| Aug 13, 5:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 49 min |
| Aug 13, 5:16 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:20 PM EDT | Special Weather Statement | RNK | Giles, City of Radford | 40 min |
| Aug 13, 5:31 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Aug 13, 5:56 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 34 min |
| Aug 13, 5:59 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Aug 13, 6:02 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Aug 13, 6:20 PM EDT | Special Weather Statement | RNK | Botetourt | 25 min |
| Aug 13, 6:26 PM EDT | Special Weather Statement | RNK | Franklin, Roanoke, City of Roanoke, City of Salem | 49 min |
| Aug 13, 6:45 PM EDT | Special Weather Statement | RNK | Craig | 45 min |
| Aug 13, 6:46 PM EDT | Special Weather Statement | RNK | Craig | 29 min |
| Aug 13, 7:11 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Appomattox | 26 min |
| Aug 13, 7:36 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Aug 13, 7:43 PM EDT | Special Weather Statement | RNK | Bedford | 32 min |
| Aug 13, 7:56 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 34 min |
| Aug 13, 12:16 PM EDT | Special Weather Statement | RNK | Watauga | 29 min |
| Aug 13, 12:53 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| Aug 13, 1:48 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Aug 13, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Aug 13, 12:13 PM EDT | Special Weather Statement | RNK | Greenbrier | 32 min |
| Aug 13, 12:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| Aug 13, 12:47 PM EDT | Special Weather Statement | RNK | Greenbrier | 28 min |
| Aug 13, 1:11 PM EDT | Special Weather Statement | RNK | Greenbrier | 34 min |
| Aug 13, 2:49 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 13, 3:18 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 27 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 58 min |
| Aug 13, 3:50 PM EDT | Areal Flood Advisory | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 3:54 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 53 min |
| Aug 13, 4:19 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 5:05 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 13, 5:30 PM EDT | Special Weather Statement | RNK | Summers | 30 min |
| Aug 13, 7:14 PM EDT | Special Weather Statement | RNK | Mercer | 46 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.